Talk

Advanced search

Metformin side effects...

(4 Posts)
Mands81 Sat 03-Nov-12 11:34:41

Hi everyone, hope you're all ok.
Wanted to pop on and ask if anyone has taken metformin before? If so did you have side effects such as stomach cramps, headaches etc. I only started it last night and will shortly be taking it alongside 150mg Clomid too in a last ditch attempt before lap and dye and ovarian drilling.
Any help is much appreciated!! :-) x

poozlepants Sat 03-Nov-12 11:49:46

I got terrible diarrhea with it for a month or so after I started and whenever I upped the dose. Usually about an hour or so after I took it. I had PCOS and one of the fertility specialists said that was a very common side effect. TMI alert -How I stopped it was literally by holding the poo in as long as I could and eventually my bowel retrained itself in a couple of weeks. Nausea is usually avoided if you eat first. I had no headaches or anything like that. I think any weight loss I experienced with it was due to the diarrhea.
I found the clomid worse - I got really depressed during 1 week of the cycle it was horrible.
Clomid didn't work for me but I had my DS after 8 years of infertility when we had given up trying. Good luck- it's really rubbish but there is hope.

DingDongBelle Sat 03-Nov-12 12:07:22

I found met much gentler if I took it just after a meal and if I took it with milk, not water. A tip my doctor gave me. No stomach upset at all when I started that. No experience with clomid. Good luck smile

Mands81 Sat 03-Nov-12 12:14:54

Thanks ladies. It's a necessary evil I suppose! The things we do.... smile
I too felt really depressed on clomid, strangely only on double dose not triple.
Great tip about 'holding it in' and milk - thank you. You always read about side effects but doesn't stop me worrying lots when I get them!! x

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now